Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 190, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2001, 6:15 PM CDT for Greene County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 26, 2001, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, MO
The radar
The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:15 PM CDT | Thunderstorm Wind 53 M | Springfield Arpt, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
074 WUUS53 KSGF 262317 SVRSGF MOC077-270000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GREENE COUNTY IN SOUTHWEST MISSOURI * UNTIL 700 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BROOKLINE...OR NEAR SPRINGFIELD. THE THUNDERSTORMS WERE NEARLY STATIONARY. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3712 9358 3712 9327 3730 9327 3735 9355 $$ TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:03 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 26, 3:03 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 PM CDT TUE JUN 26 2001 MAIN PROBLEM CONTINUES TO BE THE WESTWARD MOVING UPPER LOW. CUTOFF UPPER LOW WAS OVER WSTRN KY THIS AFTN AND WAS MOVING WWD ARND 5 KTS. 500MB TEMPS AT CNTR OF LOW WERE MINUS 16 AND 700MB TEMPS AT LOW CNTR WERE ZERO TO PLUS 2. CONVECTION WAS MOST CONCENTRATED ALONG AND EAST OF LOW CENTER. ON WEST SIDE OF LOW...CU AND TCU DVLPD OVER THE CWFA WITH AN ISOLD TSTM OR TWO. AIRMASS ALREADY UNSTABLE AND WILL BECOME MORE UNSTABLE AS UPPER LOW WITH ASSOC COLDER AIR ALOFT MOVES OVER MO ON WED. MODIFIED SGF SOUNDING FOR THIS AFTN SHOWED LI OF MINUS 7 AND CAPE OF 2080. INVERTED VEE CONFIGURATION WAS BELOW 820MB. SO POTENTIAL FOR DOWNBURST TYPE WIND GUSTS IN STORMS THRU SUNSET THIS EVENING. SFC FEATURES RATHER BLAND WITH HIGH CNTR OVER NRN OH AND LEE SIDE LOW OVER ERN CO. WEAK PRESSURE GRADIENT OVER THE PLAINS HAS KEPT SRLY SFC FLOW ARND 10KTS OR LESS. MODELS SIMILAR WITH SOLNS REGARDING MOVEMENT OF UPPER LOW. CENTER OF UPPER LOW TRACKS INTO THE ERN PTN OF CWFA BY THURS. MODELS THEN STALL THIS LOW. AVN AND MRF TREND TOWARDS WEAKENING LOW GRADUALLY AND SINKING LOW CENTER INTO ERN TX BY SUN. WILL GO WITH HIGHEST POPS OVER THE ERN PTN OF THE CWFA... ESPECIALLY ON THURS AS ERN CWFA WILL BE ON EAST SIDE OF LOW ...WHERE THE BEST CONCENTRATION OF MSTR WILL BE LOCATED. AFTERNOON AND EARLY EVENING TSTMS AND SHWRS WILL OCCUR THRU FRI. HIGH TEMPS AT ANY GIVEN LOCATION WILL DEPEND ON CLOUD COVER AND PCPN FROM SHWRS. SINCE STORMS WILL BE SLOW MOVG... XPCT LOCALLY HVY RAIN AS THE MAIN THREAT. THE STRONGEST STORMS COULD PRODUCE A BRIEF DOWNBURST WIND GUST...AND A REMOTE POSSIBILITY OF DIME SIZE HAIL. ALTHOUGH AVN SUGGESTS THAT TSTMS ARE POSSIBLE ON SAT...WILL OPT TO LEAVE POPS OUT OF SAT. OTHERWISE REST OF EXTENDED PERIOD WILL BE WARM AND HUMID. BEYOND EXTENDED PERIOD...MRF SUGGESTS A= COOLING TREND TOWARDS NEXT THURS. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
In the hours before
Special weather statement, Jun 26, 1:04 PM CDT, 5 hours 11 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT TUE JUN 26 2001 ...WIDELY SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW PRESSURE SYSTEM...THAT WAS CENTERED OVER WESTERN KENTUCKY...WILL CONTINUE TO MOVE SLOWLY WEST TODAY. EVENTUALLY THIS LOW WILL MOVE OVER MISSOURI ON WEDNESDAY. THE AIRMASS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS IS ALREADY MOIST AND UNSTABLE. THE ATMOSPHERE WILL BECOME MORE UNSTABLE AS THE LOW MOVES CLOSER TO MISSOURI. ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING. HOWEVER THE AREAL COVERAGE OF PRECIPITATION WILL INCREASE ON WEDNESDAY. ANY SHOWERS OR THUNDERSTORMS THAT FORM THIS AFTERNOON WILL BE ISOLATED AND MOVE SLOWLY TO THE SOUTH SOUTHWEST AT ONLY 5 TO 10 MPH. THE MAIN THREATS FROM THUNDERSTORMS TODAY WILL BE FROM LOCALLY HEAVY RAIN...BRIEF WIND GUSTS FROM 45 TO 55 MPH...AND CLOUD TO GROUND LIGHTNING. SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. .EXTENDED OUTLOOK... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER MISSOURI DURING WEDNESDAY. THE ATMOSPHERE WILL BECOME MORE UNSTABLE COMPARED TO TODAY. DAYTIME HEATING OF A WARM AND HUMID AIRMASS WILL RESULT IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE FROM LOCALLY HEAVY RAIN...BRIEF GUSTY WINDS... AND CLOUD TO GROUND LIGHTNING. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL OCCUR FROM WEDNESDAY THROUGH FRIDAY...WITH THE PRECIPITATION MOSkT LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS. D.STEINMETZ
Local storm report, Jun 26, 5:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 8 N BOLIVAR MO .75 INCH HAIL
06/26/01 POLK REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 46 min |
| Jun 26, 5:46 PM CDT | Tornado Warning | SGF | Greene | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.